Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 188, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 7, 2007, 9:11 AM CDT for Kinney County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2007, 9:11 AM CDT (14:11 UTC)
- Expired
- May 7, 2007, 10:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 18 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3147 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 071411
SVREWX
TXC271-071515-
/O.NEW.KEWX.SV.W.0188.070507T1411Z-070507T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 AM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...SPOFFORD...BRACKETTVILLE...
* UNTIL 1015 AM CDT
* AT 906 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF ALAMO VILLAGE TO 15 MILES WEST OF SPOFFORD...OR ALONG A LINE
EXTENDING FROM 21 MILES NORTH OF BRACKETTVILLE TO 10 MILES NORTH OF
QUEMADO...AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALAMO VILLAGE BY 935 AM CDT...
BRACKETTVILLE BY 940 AM CDT...
SPOFFORD BY 945 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2962 10068 2963 10013 2910 10012 2909 10016
2909 10068 2913 10073
$$2 follow-up statements
000
WWUS54 KEWX 071425
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 AM CDT MON MAY 7 2007
TXC271-071515-
/O.CON.KEWX.SV.W.0188.000000T0000Z-070507T1515Z/
KINNEY TX-
925 AM CDT MON MAY 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR KINNEY COUNTY...
AT 918 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF ALAMO VILLAGE TO 12 MILES WEST OF SPOFFORD...OR ALONG A
LINE EXTENDING FROM 19 MILES NORTH OF BRACKETTVILLE TO 12 MILES NORTH
OF QUEMADO...MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ALAMO VILLAGE BY 940 AM CDT...
BRACKETTVILLE BY 945 AM CDT...
SPOFFORD BY 950 AM CDT...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2962 10068 2963 10013 2910 10012 2909 10016
2909 10068
$$000
WWUS54 KEWX 071514
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1014 AM CDT MON MAY 7 2007
TXC271-071524-
/O.EXP.KEWX.SV.W.0188.000000T0000Z-070507T1515Z/
KINNEY TX-
1014 AM CDT MON MAY 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR KINNEY COUNTY EXPIRES AT 1015
AM CDT...
LAT...LON 2962 10068 2963 10013 2910 10012 2909 10016
2909 10068
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:46 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 7, 7:46 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 746 AM CDT MON MAY 7 2007 .AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH OCNL MVFR VSBYS IN LIGHT RAIN OR SHOWERS BECOMING AFTER 19Z VFR AND AFT 03Z MVFR CIGS AGAIN DEVELOPING. KDRT TERMINAL MVFR CIGS WITH OCNL IFR CIGS AND VSBYS IN SHOWERS AND SCATTERED HEAVY THUNDERSTORMS BECOMING AFTER 15Z MVFR CIGS AND AFTER 18Z VFR. AFT 05Z MVFR CIGS DEVELOPING WITH OCNL MVFR VSBYS IN SCATTERED TSTMS. SOUTHEAST TO EAST WINDS 10 TO 15 KTS EXCEPT STRONG AND GUSTY IN AND NEAR TSTMS. && .PREV DISCUSSION... /ISSUED 344 AM CDT MON MAY 7 2007/ DISCUSSION... THIS MORNING A MCS WAS ONGOING ACROSS THE EDWARDS PLATEAU AND BIG COUNTRY. THIS FEATURE WILL TRACK EAST NORTHEAST THIS MORNING ALONG THE THETA-E RIDGE AXIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS MORNING ACROSS THE NORTHERN PORTIONS OF VAL VERDE AND EDWARDS COUNTIES. TODAY THE BEST CHANCE OF SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE ALONG THE OUTFLOW BOUNDARY PUT DOWN BY THE MCS AND ALONG THE QUASI-STATIONARY FRONT WEST OF DEL RIO. ALL MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL TROF OVER THE SOUTHERN ROCKIES WILL FINALLY BEGIN TO MOVE EASTWARD TUESDAY NIGHT INTO WEDNESDAY. THIS WILL RESULT IN AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWFA. HOWEVER THERE IS A VARIETY OF SOLUTIONS REGARDING THE SPEED AND SOUTHERN EXTENT OF THE UPPER LOW PRESSURE SYSTEM AS IT TREKS EASTWARD. THE GFS SOLUTION IS THE SLOWEST AND FURTHEST SOUTH WITH THE UPPER LOW. THIS SOLUTION KEEPS RAIN IN THE FCST THROUGH SATURDAY. NOGAPS HAS A TRACK SIMILAR TO THE GFS THROUGH FRIDAY WHILE THE ECMWF IS FARTHER NORTH. WE WILL GO WITH THE WETTER GFS SOLUTION FOR THIS FCST. THE GFS MOS MIN TEMP FCST HAS BEEN SHOWING A COOL BIAS OVER THE WEEKEND. WITH LITTLE OR NO CHANGE IN THE AIRMASS FOR THE NEXT COUPLE OF DAYS WILL FCST NEAR PERSISTENCE FOR OVERNIGHT LOWS. SPC ONCE AGAIN HAS OUR WESTERN COUNTIES IN THE SLIGHT RISK AREA FOR TODAY...EXTENDING A LITTLE FARTHER TO THE EAST ON TUESDAY. WILL INCLUDE MENTION OF SEVERE IN THE FCST. ADDITIONAL MCS DEVELOPMENT WILL BE POSSIBLE AGAIN TONIGHT AND TUESDAY NIGHT WHILE THE UPPER TROF AND QUASI-STATIONARY FRONT REMAIN WEST OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 84 69 83 / 20 10 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 86 72 84 70 82 / 20 10 20 20 20 DEL RIO INTL AIRPORT 87 73 87 70 87 / 60 30 30 50 30 SAN ANTONIO INTL AIRPORT 84 73 84 70 82 / 20 10 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
Hazardous weather outlook, May 7, 5:52 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT MON MAY 7 2007 TXZ183>185-202-217-081100- VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD PRODUCE SOME LOCALIZED FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TXZ171>173-186>190-192-203-204-218-228-081100- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND WEDNESDAY. TXZ191-193-194-205>209-219>225-081100- HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED FLOODING WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.
In the hours before
Local storm report, May 7, 8:19 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HAIL DEL RIO 29.38N 100.90W
05/07/2007 E0.50 INCH VAL VERDE TX LAW ENFORCEMENT
PEA TO MARBLE SIZE HAIL.
&&
ANDEWXThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:28 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 7, 5:51 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 27 min |
| May 7, 6:10 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 6:31 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 44 min |
| May 7, 7:12 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 7, 8:37 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| May 7, 10:17 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 7, 11:34 AM CDT | Flash Flood Warning | EWX | Edwards | 86 min |
| May 7, 11:50 AM CDT | Flash Flood Watch | EWX | Bandera, Dimmit, Edwards, Frio, Gillespie, Kendall and 9 more | 13 hr |
| May 7, 12:46 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 5:42 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 6:06 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| May 7, 6:11 PM CDT | Flood Watch | EWX | Dimmit, Maverick, Uvalde, Zavala | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.